MAUDE Adverse Event Report: Spectranetics Corporation LLD EZ Lead Locking Device; Stylet, Catheter

Spectranetics Corporation LLD EZ Lead Locking Device; Stylet, Catheter
Model Number 518-062
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/18/2026
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to fracture.A right atrial (ra) lead was present within the patient, but was not targeted for extraction.A spectranetics lld ez lead locking devices (lld ez) was inserted into the lead to provide traction.During extraction, utilizing multiple spectranetics devices (glidelight laser sheath, visisheath dilator sheath, tightrail sub-c rotating dilator sheath, and tightrail rotating dilator sheath), the lead, along with the lld broke in the subclavian.Switching to a merit medical needle's eye snare, attempts were made to snare from the groin; however, the snare broke and a abbott agilis catheter was then used.After several attempts to dislodge the lead, a pericardial effusion was noted in the rv apex, and rescue efforts began, including pericardiocentesis and sternotomy.An rv perforation was discovered and repaired, and the rv lead was removed.The patient was transferred to the icu in critical condition, and made no improvement in the following days.Care was withdrawn and the patient did not survive.This report captures the lld that broke, and perforation occurred, requiring intervention, but resulting in death.
 
Additional Manufacturer Narrative
B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the lld was discarded, thus no product investigation was performed.H6) per ifu, perforation and death are listed as potential adverse events with use of the lld device.Additional health effect impact code: f15 recognised device or procedural complication.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ Lead Locking Device
Common Device Name
Stylet, Catheter
Manufacturer (Section D)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
+1(719)447-2465
MDR Report Key50946464
Report Number3007284006-2026-00464
Device Sequence Number18516329
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)280727(10)0303810332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303810332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Abbott Agilis catheter.; Medtronic 5086 RV pacing lead.; Merit Medical Needle's Eye Snare.; Metronic 5086 RA pacing lead.; Philips Laser System.; Spectranetics GlideLight Laser Sheath.; Spectranetics TightRail Dilator Sheath.; Spectranetics TightRail Sub-C Dilator Sheath.; Spectranetics VisiSheath Dilator Sheath.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age67 YR
Patient SexFemale
Patient Weight200 LB
Patient RaceBlack Or African American